MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.During a procedure, the 20mm x 2.50mm nc quantum apex balloon catheter was caught in the guidewire.The procedure was completed with a different device and no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was functionally tested with a.014 guidewire.Guidewire was unable to be inserted thru the tip due to tip damage.Guidewire encountered resistance at tip when advanced thru exit notch.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8800658
Report Number2134265-2019-08069
Device Sequence Number18888816
Product Code LOX
UDI-Device Identifier08714729783466
UDI-Public08714729783466
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0023478958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1